Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Diarhhea

So they pediatrician put my 2 yr old on an antibiotic and it gave her diarhhea and on the package for the ABT it specifically said DO NOT TREAT DIARHHEA. What does that mean? She's 2!! So I'm giving her pedialyte so she doesn't get dehydrated she's potty trained and thankfully not had any accidents. Does anyone have a suggestion of a food or drink that isn't a medicine so I can maybe get her stool a little more solid, I've heard bananas? She wont eat any fiberous cereal so I'm at a loss of what to do! PLEASE HELP!

Answer Question
 
kenzsmama

Asked by kenzsmama at 12:53 PM on Apr. 6, 2010 in Toddlers (1-2)

Level 1 (0 Credits)
Answers (5)
  • The BRAT diet - Bananas, Rice, Apples (Apple sauce or apple juice? ) Toast. It will help a little.
    mompam

    Answer by mompam at 12:59 PM on Apr. 6, 2010

  • The BRAT diet is OUT. The American Academy of Pediatrics says the BRAT diet is too restrictive and that children can eat anything. She doesn't need Pedialyte as long as she can drink and eat.

    Gailll

    Answer by Gailll at 1:20 PM on Apr. 6, 2010

  • Try the BRAT diet. It really helps!!!
    Anonymous

    Answer by Anonymous at 1:33 PM on Apr. 6, 2010

  • I agree with mompam. It helps.
    Anonymous

    Answer by Anonymous at 1:33 PM on Apr. 6, 2010

  • They mean don't treat it with immodium or something like that. DH has to get those types of antibiotics regularly. If the BRAT diet settles her stomach (which it may be upset if the meds affect her like they do DH) then go with it, but DH never changes his diet to slow the diarrhea. The antibiotics make some of the infection get "flushed" out though the intestines. Make sure she drinks plenty of water when she takes the antibiotics so that they work right. Plain water is best. I know from personal experience that bananas and rice both constipate my daughter if she gets enough of them, but I wouldn't do it to her deliberately (they REALLY back her up lol) As long as she feels fine she shouldn't need anything to make her stools more solid. Think of it this way: the diarrhea means the infection is leaving her body quickly, and it should stop once she is done with the antibiotics.
    preacherskid

    Answer by preacherskid at 3:30 PM on Apr. 6, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN